MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2022.It was reported that the overlap between the afx2 and the afx vela suprarenal was shorter than planned; therefore, an afx vela infrarenal was implanted between the two devices.The final angiogram showed a possible type 1b endoleak from the left common iliac artery (cia); therefore, an afx limb was implanted in the left cia.On (b)(6) 2024, during routine follow-up, aneurysm enlargement was observed and a type ib endoleak was suspected.The physician performed coil occlusion as an endoleak from the lumbar artery and inferior mesenteric artery (ima) was also suspected.The coil occlusion was performed to prevent a type 2 (non-device related) endoleak.The physician also elected to perform a secondary endovascular aortic repair (evar) procedure on (b)(6) 2024 and implanted an afx iliac limb stent graft in the right cia to treat the type 1b endoleak.The final angiogram after balloon touch-up showed no endoleak.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ib of the right common iliac artery is unconfirmed.The additional endovascular procedures, aneurysm enlargement of 19.2mm and type ii endoleaks of the lumbar arteries and inferior mesenteric artery complaints are confirmed.This is moderately consistent with the reported adverse event/incident.The complaint is most likely anatomy related.It was reported that the patient underwent coiling of the lumbar arteries and inferior mesenteric artery for type ii endoleak (anatomy related) and a second procedure was performed the following day to extend the right common iliac artery.Two additional procedure were performed.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19841052
Report Number3011063223-2024-00115
Device Sequence Number6956621
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)240831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBEA28-100/I20-40
Device Lot Number2503259002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB, LOT # 2227018007; AFX VELA INFRARENAL, LOT # 2481263002; AFX VELA SUPRARENAL, LOT # 2375451006
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale